MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X42MM; ROD, FIXATION

ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X42MM; ROD, FIXATION
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: proximal humerus, left, 9x160mm: catalog: 47249616109; lot: 3058647.Blunt tip screw, 4x42mm: catalog:47248604240; lot: 3076740.Blunt tip screw, 4x44mm: catalog: 47248604440; lot: 3076741.Blunt tip screw, 4x40mm: catalog: 47248604040; lot: 3054469.Blunt tip screw, 4x40mm; catalog: 47248604040; lot: 3068920.Blunt tip screw, 4x42mm: catalog: 47248604240; lot: 3039349.Blunt tip screw, 4x54mm: catalog: 47248605440; lot: 3024757.Cortical bone screw, 4x26mm: catalog: 47248612640; lot: 3068970.Cortical bone screw, 4x28mm: catalog: 47248612840; lot: 3054458.Proximal humerus nail cap, 0mm: catalog: 47248801000; lot: 3068924.Report source - foreign: (b)(6).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2022-00277, 0009613350-2022-00290, 0009613350-2022-00291.
 
Event or Problem Description
It was reported, that: operation was performed with ann nail.After 5 months from the initial, surgeon found one of the proximal screws was backed out from the proper position.The surgeon keep an eye on the patient condition as well as no revision will be planned so far.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay additional information.As no product was returned, visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Devices are used for treatment.Medical records were not provided.Further possible contributing factors to the migration of the screw might be related to either patient condition, behaviour or implantation procedure.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BLUNT TIP SCREW, 4X42MM
Common Device Name
ROD, FIXATION
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14445941
Report Number0009613350-2022-00289
Device Sequence Number4519540
Product Code HSB
UDI-Device Identifier00889024505452
UDI-Public(01)00889024505452(17)260517(10)3073795
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181827
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2026
Device Model NumberN/A
Device Catalogue Number47-2486-042-40
Device Lot Number3073795
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown